An extension of the Nash bargaining solution to nonconvex problems

John P. Conley, Simon Wilkie

Research output: Contribution to journalArticleResearchpeer-review

52 Citations (Scopus)

Abstract

We investigate the domain of comprehensive but not necessarily convex bargaining problems. Without convexity the Nash solution is not well defined. We propose a new solution, the Nash extension, that coincides with the Nash solution when S is convex. We characterize it by weak Pareto optimality, symmetry, scale invariance, continuity, and a new axiom, ethical monotonicity. Journal of Economic Literature Classification Numbers: 020, 022, 026.

Original languageEnglish
Pages (from-to)26-38
Number of pages13
JournalGames and Economic Behavior
Volume13
Issue number1
DOIs
Publication statusPublished - Mar 1996
Externally publishedYes

Cite this